Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Aug 2, 2019, 11:20 AM EDT for 4 counties in Florida. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2019, 11:20 AM EDT (15:20 UTC)
- Expired
- Aug 4, 2019, 5:20 PM EDT
- In force
- 54 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WHUS42 KMFL 021520 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 1120 AM EDT Fri Aug 2 2019 FLZ069-030000- /O.NEW.KMFL.CF.S.0003.190802T1520Z-190803T0000Z/ Coastal Collier- 1120 AM EDT Fri Aug 2 2019 ...MINOR TIDAL FLOODING AROUND HIGH TIDE THROUGH THIS AFTERNOON... * COASTAL FLOODING...Sensitive and low-lying locations along the Gulf coast may experience minor flooding near times of high tide. * TIMING...Through at least this afternoon. The next high tide is between 1 and 4 PM EDT this afternoon. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Gulf coast. Areas impacted include docks, piers, and some waterfront streets. $$ FLZ168-172-173-030000- /O.NEW.KMFL.CF.S.0003.190802T1520Z-190803T1700Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1120 AM EDT Fri Aug 2 2019 ...MINOR TIDAL FLOODING AROUND HIGH TIDE THROUGH SATURDAY MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Through at least Saturday morning. The ongoing morning high tides will last through midday. This evening's high tides are between 9 PM and midnight EDT, and Saturday morning's high tides are between 9 AM and Noon EDT. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
9 follow-up statements
438 WHUS42 KMFL 022356 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 756 PM EDT Fri Aug 2 2019 FLZ069-030100- /O.EXP.KMFL.CF.S.0003.000000T0000Z-190803T0000Z/ Coastal Collier- 756 PM EDT Fri Aug 2 2019 ...Threat of Minor Coastal Flooding Decreasing Along Collier Coast... Sensitive and low-lying locations along the Gulf coast may experience minor flooding near times of high tide over the next day. $$ FLZ168-172-173-031800- /O.EXT.KMFL.CF.S.0003.000000T0000Z-190803T1800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 756 PM EDT Fri Aug 2 2019 ...Minor Tidal Flooding Around High Tide Through Saturday Morning... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Through at least Saturday morning. The ongoing morning high tides will last through midday. The Friday evening high tides are between 9 PM and midnight EDT, and the Saturday morning high tides are between 9 AM and Noon EDT. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
535 WHUS42 KMFL 030028 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 828 PM EDT Fri Aug 2 2019 FLZ168-172-173-031800- /O.CON.KMFL.CF.S.0003.000000T0000Z-190803T1800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 828 PM EDT Fri Aug 2 2019 ...Minor Tidal Flooding Around High Tide Through Saturday Morning... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Through at least Saturday morning. The Friday evening high tides are between 9 PM and midnight EDT, and the Saturday morning high tides are between 9 AM and Noon EDT. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
435 WHUS42 KMFL 030652 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 252 AM EDT Sat Aug 3 2019 FLZ168-172-173-031500- /O.CON.KMFL.CF.S.0003.000000T0000Z-190803T1800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 252 AM EDT Sat Aug 3 2019 ...Minor Tidal Flooding Around High Tide This Morning... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...This morning. Especially during high tides between 9 AM and Noon EDT. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
387 WHUS42 KMFL 031433 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 1033 AM EDT Sat Aug 3 2019 FLZ168-172-173-031800- /O.CON.KMFL.CF.S.0003.000000T0000Z-190803T1800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1033 AM EDT Sat Aug 3 2019 ...MINOR TIDAL FLOODING AROUND HIGH TIDE THIS MORNING... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...This morning. Especially during high tides between 10 AM and Noon EDT. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
264 WHUS42 KMFL 031733 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 133 PM EDT Sat Aug 3 2019 FLZ168-172-173-040800- /O.EXT.KMFL.CF.S.0003.000000T0000Z-190804T0800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 133 PM EDT Sat Aug 3 2019 ...MINOR TIDAL FLOODING AROUND HIGH TIDE TONIGHT... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Tonight. Especially during high tide late this evening into the early overnight hours. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami Cohen
817 WHUS42 KMFL 032011 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 411 PM EDT Sat Aug 3 2019 FLZ168-172-173-040800- /O.CON.KMFL.CF.S.0003.000000T0000Z-190804T0800Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 411 PM EDT Sat Aug 3 2019 ...MINOR COASTAL FLOODING AROUND HIGH TIDE TONIGHT... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Tonight. Especially during high tide late this evening into the early overnight hours. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
267 WHUS42 KMFL 040646 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 246 AM EDT Sun Aug 4 2019 FLZ168-172-173-042030- /O.EXT.KMFL.CF.S.0003.000000T0000Z-190805T0900Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 246 AM EDT Sun Aug 4 2019 ...Minor Coastal Flooding Around High Tides on Sunday... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Sunday, especially during the periods of high tide and around bouts of heavy rainfall. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
716 WHUS42 KMFL 041506 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 1106 AM EDT Sun Aug 4 2019 FLZ168-172-173-050000- /O.CON.KMFL.CF.S.0003.000000T0000Z-190805T0900Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1106 AM EDT Sun Aug 4 2019 ...Minor Coastal Flooding Around High Tides on Sunday... * COASTAL FLOODING...Sensitive and low-lying locations along the Atlantic coast and the Intracoastal Waterway may experience minor flooding near times of high tide. * TIMING...Sunday, especially during the periods of high tide and around areas of heavy rainfall. * IMPACTS...Water levels of around 1 foot above normal could cause minor tidal inundation near times of high tide along the Atlantic coast and the Intracoastal Waterway. Areas impacted include docks, piers, and some waterfront streets. $$ http://www.weather.gov/miami
575 WHUS42 KMFL 042120 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 520 PM EDT Sun Aug 4 2019 FLZ168-172-173-042230- /O.CAN.KMFL.CF.S.0003.000000T0000Z-190805T0900Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 520 PM EDT Sun Aug 4 2019 ...COASTAL FLOOD STATEMENT CANCELLED... Tide levels continue to run slightly above the predicted astronomical tide levels. However, levels have fallen to below minor flooding thresholds. Therefore, no tidal flooding impacts of note are expected. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 2, 11:07 AM EDT, 13 minutes earlier.
Area forecast discussion, Aug 2, 11:07 AM EDT, 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1107 AM EDT Fri Aug 2 2019 ...COASTAL FLOOD STATEMENT IN EFFECT FOR SOUTH FLORIDA BEACHES... ...HEAVY RAINFALL POSSIBLE THROUGH AT LEAST THIS EVENING... .UPDATE... The mid to upper level trough will remain nearly stationary through Saturday over the Eastern Gulf of Mexico. This trough will keep the steering flow in a southerly direction over South Florida allowing for the deep tropical moisture to remain in place. The skies have also clear a some over the region this morning which has allowed for some heating to occurred. Therefore, scattered to numerous showers and thunderstorms should develop this afternoon and last into this evening. Some of the thunderstorms could also produce heavy rainfall over the area, as the PWAT values will remain in the 2.1 to 2.3 inch range which is at the 90th percentile for this time of year. Therefore, heavy rainfall wording has been added to the zones for this afternoon into this evening. Some minor tidal flooding has been observed at Miami-Beach with this morning high tide. We are expecting these conditions to occur along the beaches of the west coast of South Florida this afternoon and again along the beaches of the east coast of South Florida late this evening and again Saturday morning during the high tides. Therefore, a Coastal Flood Statement has been issued for the west coast beaches through this afternoon and along the for the east coast beaches through Saturday morning. Rest of the forecast looks good at this time and no other changes are planned. && .PREV DISCUSSION... /issued 744 AM EDT Fri Aug 2 2019/ AVIATION... Deep tropical moisture remain in place over South Florida today which will lead to showers and some thunderstorms over the taf sites mainly between 15Z and 00Z today. Therefore, SHRA along with VCTS will continue at all of the taf sites today with a southerly wind flow. The only exception is at KAPF where it will be more southwest, and at KPBI, KFLL where it will be between 160 and 170 degrees. The ceiling and vis should remain in VFR conditions but could fall into MVFR or even IFR conditions with the showers and storms. && PREV DISCUSSION... /issued 305 AM EDT Fri Aug 2 2019/ .Heavy rainfall and localized flooding possible through the Weekend... DISCUSSION... Today and Tonight... A mid to upper low pressure area will pinwheel about the eastern Gulf Coast states as troughing aloft extends from the eastern Gulf of Mexico into the Tennessee Valley. Meanwhile an area of disturbed weather spreading across our area will continue moving north during the period. Deep moisture is already in place, as noted by the precipitable water value of 2.07 inches sampled via the 02.00z MFL sounding. The primary weather related concern through tonight remains the potential for heavy rainfall and localized flooding. Several parameters are supportive of heavy rain potential, including weak Corfidi vectors (averaging around 5 kt today), a deep warm cloud layer, and 850 mb moisture flux convergence. This suggests slow storm motions and efficient warm rain processes should prevail. With easterly low-level flow this morning (veering to southeasterly later this afternoon), along with expected outflow boundaries, there may be a threat for Atlantic coastal convergence and/or urban nuisance flooding for the metro areas due to the slow draining of water from impervious surfaces. Forecast rain totals for today and tonight average between 0.5 and 1.75 inches among the global forecast model guidance, with the greatest amounts targeted towards coastal Palm Beach and Broward Counties. Some higher totals are also possible along the Gulf coast (closer to the upper trough), but there is greater uncertainty here due to the larger spread in model data. The convection allowing mesoscale models suggest that localized training of showers and thunderstorms could produce locally heavier totals than advertised above, but there is disagreement in the timing and placement of these features. As such, careful attention to the mesoscale environment will be necessary today to pinpoint areas where heavier rain bands may set up. The reasonable worst case scenario (90th percentile or 1 and 10 chance) seems to represent this well, with the localized possibility of 2.5 to 3.5 inches primarily confined to eastern portions of our area closer to the Atlantic coast. The observed higher than average tide values along with a new moon phase suggest that extra attention is necessary for coastal areas as these higher tides may retard the ability for heavier rainfall to drain efficiently. Given the lack of widespread antecedent rainfall today, flash flood guidance values generally above 3 inches, and low confidence in the widespread nature of heavier rain totals, confidence is too low for the issuance of a flood watch at this juncture. This could change depending upon how precipitation trends evolve through today, so stay tuned. The projected low-level shear values among the deterministic model guidance have decreased somewhat from yesterday, with 0-3 km magnitudes now peaking around 20 knots this evening. Mid-level temperatures should also continue warming as a tropical airmass overspreads the area. This suggests that any severe weather threat should remain rather limited over land, but we'll still need to keep a keen eye on the Atlantic and Gulf waters for waterspout potential into tonight. Temperatures should be a little below normal given the expected precipitation and cloud cover. Saturday through Sunday night... The closed low over the eastern Gulf of Mexico will gradually devolve into an open-wave trough whose axis should remain in place to our west. South to southwest steering flow will maintain the deep layer moisture plume across our area, resulting in scattered to numerous showers and thunderstorms. While a few stronger storms are possible, the primary forecast concern is again flooding potential. Forecast rain totals during this period are in the 0.5 to 2 inch range, with the greatest amounts centered over Palm Beach and Broward Counties. A reasonable worst case scenario (90th percentile) also targets this area as seeing the potential for localized amounts in excess of 3 inches. Once again the mesoscale details should play a role in where any heavier bands of showers and storms develop, but the steering flow direction suggests that the east coast metro areas may once again be at risk for localized nuisance flooding. As mentioned previously, the higher than average tides and new moon phase could enhance the potential for minor coastal flooding especially if heavy rain falls during the high tide portion of the cycle. Monday through Thursday... The upper trough will gradually weaken and allow high pressure to build back into our area by mid week. Low-level winds will shift from southerly to easterly as mid-level tropospheric moisture decreases. Thus scattered to numerous thunderstorms early in the week should gradually decrease in coverage while being more regulated by the sea breeze circulation patterns. This suggests that the best coverage should begin shifting towards interior Southwest Florida and the Lake Okeechobee region by mid to late week. Seasonal temperatures are expected. MARINE... East to southeast winds today should become more south to southwesterly this weekend. Stronger wind surges could bring bouts of cautionary conditions to the Atlantic waters today. Gusty winds, locally higher seas, heavy rain, waterspouts, and lightning are all threats from thunderstorms through the weekend. AVIATION... Scattered to numerous SHRA are beginning to work their way into the east coast this morning, and will gradually become embedded with TSRA over the next few hours. All terminals can expect generally VFR to MVFR conditions through the TAF cycle, with brief bouts of IFR possible within heavier SHRA/TSRA. Easterly winds are expected to become more southeasterly after 13Z for the east coast sites and south-southeasterly at KAPF. BEACH FORECAST... Higher than normal tides associated with the new moon may inhibit the ability for rainfall to quickly drain from coastal areas and therefore some minor coastal flooding is possible along area beaches, docks, boat ramps, and other low-lying and flood prone coastal areas into this weekend. There is a moderate rip current risk for the Atlantic beaches today. HYDROLOGY... The combination of widespread rainfall and above normal tides may bring the potential for localized flooding and/or minor coastal flooding tonight through weekend. At this time, total rainfall accumulation of 2 to 5 inches are possible over southern Florida through Sunday, with locally higher amounts possible. Confidence remains too low for the issuance of a flood watch, but conditions will be monitored today should confidence in a widespread flooding risk increase. Please see the current Hydrologic Outlook (ESFMFL) for details regarding potential flooding threats over south Florida. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 85 78 88 77 / 70 40 80 30 Fort Lauderdale 85 79 86 78 / 90 30 70 30 Miami 85 78 86 78 / 80 30 60 30 Naples 83 77 84 78 / 70 50 70 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...54/BNB DISCUSSION...34/SPM MARINE...34/SPM AVIATION...54/BNB BEACH FORECAST...34/SPM HYDROLOGY...34/SPM
Hazardous weather outlook, Aug 2, 3:20 AM EDT, 8 hours before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 320 AM EDT Fri Aug 2 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 320 AM EDT Fri Aug 2 2019 ...Scattered to Numerous Showers and Storms across South Florida... ...Flooding possible with Periods of Heavier Rainfall... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected today across South Florida given increased tropical moisture in place. The main threats from this activity will be gusty winds, locally heavy rainfall, and frequent cloud to ground lightning. Waterspouts: There is a potential for at least isolated waterspouts across all South Florida waters today and tonight. The potential for waterspouts will be highest across the local Atlantic waters. Wind: Gusty showers and storms will be capable of producing winds in excess of 40 mph to 50 mph, especially this afternoon and evening. Flooding: Periods of heavy rain are expected across South Florida today and tonight. Areas that see several rounds of rain, or high rainfall rates may experience ponding of water in low-lying and poorly drained areas. In addition, higher than normal tides with the New Moon will also limit the ability for any heavy rain that does fall to drain from areas near the coast. Rip currents: There is a moderate risk of rip currents along the Atlantic beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Enhanced tropical moisture in concert with an upper level system over the Gulf of Mexico will create a continuing potential for heavy rainfall and a potential for flooding across South Florida. Beyond this weekend, scattered to locally numerous thunderstorms are expected. Frequent lightning and strong gusty winds will be the primary hazards with these storms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high winds and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:34 AM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 2, 12:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 2, 4:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
Nearby
Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.